MAUDE Adverse Event Report: GYRUS ACMI, INC. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER

GYRUS ACMI, INC. UROPASS AS 12/14FR X 54 CM 5/BX; URETERAL CATHETER
Model Number 61254BX
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
The customer reported to olympus, during a retrograde intrarenal surgery (rirs) to remove the kidney stone, the subject device broke during first insertion into the ureter.The urologist reported resistance was felt, stopped actions, and identified the access sheath broke.The device fragments were removed with an unknown instrument easily from the bladder.The surgeon confirmed the pieces were completed removed with a cystoscopy.The was a delay of 'a few minutes' while the surgeon was removing the device fragments.The patient was under general anesthesia and a similar device was used to completed the intended procedure.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 4 years since the subject device was manufactured.Based on the results of the investigation, although the subject device was not returned for evaluation, the review of the images provided show that the white inner sheath broke at the distal end.One image shows the distal tip being broken into multiple fragments.This confirms the claim of the subject device being broken.The multiple fragment photo is likely the fragments that had to be removed from the ureter.However, the cause of this damage was unable to be determined.This supplemental report includes information added to g2.Olympus will continue to monitor field performance for this device.

Brand Name
UROPASS AS 12/14FR X 54 CM 5/BX
Common Device Name
URETERAL CATHETER
Manufacturer (Section D)
GYRUS ACMI, INC.
todd.brill@olympus.com
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
9600 louisiana avenue north
brooklyn park, MN 55445
5082077661
MDR Report Key15580652
Report Number3005975494-2022-00050
Device Sequence Number5978587
Product Code KNY
UDI-Device Identifier00821925035423
UDI-Public00821925035423
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K051593
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61254BX
Device Lot Number09M1700152
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer10/24/2022
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date11/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/01/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown